question-icon

What causes bluish swelling of the lower eyelid?

default
Posted on Mon, 24 Mar 2014
Question: the lift lower eye lid swollen blue in color taking prednisolone
doctor
Answered by Dr. Dadapeer K (2 hours later)
Brief Answer: This can be drug induced ecchymosis. Detailed Answer: Hello Welcome to health care magic. I am Dr Dadapeer K, an ophthalmologist and I answer health problems related to eye. It seems from the history that you are having swelling of the lower eyrlid bluish in colour. This is because of collection of blood in the layers of skin of eyelids called as ecchymosis. The most common cause for it is injury either to the eye or its surrounding structures. The other causes are diabetes, hypertension, bleeding disorders, side effects of drugs.... Since you have mentioned that you are on tablet prednisolone this can be because of the drug itself. If you are experiencing other symptoms like blurring of vision, weight gain, bruising elsewhere in body..... the probable cause in the form of drug induced will be confirmed and this requires stopping the drug and replacing by other alternative drug to prednisolone. Hence do consult your doctor for confirmation of diagnosis and treatment accordingly. Hope I have answered your question and the information is helpful to you. Thank you
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Dadapeer K

Ophthalmologist

Practicing since :2003

Answered : 5709 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes bluish swelling of the lower eyelid?

Brief Answer: This can be drug induced ecchymosis. Detailed Answer: Hello Welcome to health care magic. I am Dr Dadapeer K, an ophthalmologist and I answer health problems related to eye. It seems from the history that you are having swelling of the lower eyrlid bluish in colour. This is because of collection of blood in the layers of skin of eyelids called as ecchymosis. The most common cause for it is injury either to the eye or its surrounding structures. The other causes are diabetes, hypertension, bleeding disorders, side effects of drugs.... Since you have mentioned that you are on tablet prednisolone this can be because of the drug itself. If you are experiencing other symptoms like blurring of vision, weight gain, bruising elsewhere in body..... the probable cause in the form of drug induced will be confirmed and this requires stopping the drug and replacing by other alternative drug to prednisolone. Hence do consult your doctor for confirmation of diagnosis and treatment accordingly. Hope I have answered your question and the information is helpful to you. Thank you